Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 24, 2007, 5:54 PM CDT for Clark County, Edgar County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 24, 2007, 6:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Clark County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 12:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 242254
SVRILX
ILC023-045-242345-
/O.NEW.KILX.SV.W.0118.070824T2254Z-070824T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 645 PM CDT.
* AT 554 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF WESTFIELD TO 8
MILES SOUTHWEST OF CLARKSVILLE...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
OLIVER...
PARIS...
VERMILION...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3946 8801 3933 8801 3948 8770 3948 8754
3978 8753
$$
GOETSCH3 follow-up statements
000
WWUS53 KILX 242307
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT FRI AUG 24 2007
ILC023-045-242345-
/O.CON.KILX.SV.W.0118.000000T0000Z-070824T2345Z/
CLARK-EDGAR-
607 PM CDT FRI AUG 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN EDGAR AND NORTHERN CLARK COUNTIES...
AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CLARKSVILLE
TO 2 MILES SOUTH OF CLARKSVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTHWEST OF PARIS TO 5 MILES WEST OF MARSHALL...MOVING
NORTHEAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
OLIVER...
VERMILION...
PARIS...
OTHER LOCATIONS AFFECTED INCLUDE...BELL RIDGE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3950 8795 3939 8787 3948 8770 3948 8754
3978 8753
$$
GOETSCH000 WWUS53 KILX 242322 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 621 PM CDT FRI AUG 24 2007 ILC023-242331- /O.CAN.KILX.SV.W.0118.000000T0000Z-070824T2345Z/ CLARK- 621 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED... AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT FOR ADDITIONAL STORM DEVELOPMENT. LAT...LON 3964 8775 3948 8764 3948 8754 3978 8753 $$ ILC045-242345- /O.CON.KILX.SV.W.0118.000000T0000Z-070824T2345Z/ EDGAR- 621 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHEASTERN EDGAR COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARIS TO 4 MILES SOUTH OF VERMILION...OR ALONG A LINE EXTENDING FROM PARIS TO 9 MILES SOUTHEAST OF PARIS...MOVING NORTHEAST AT 40 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3964 8775 3948 8764 3948 8754 3978 8753 $$ GOETSCH
000 WWUS53 KILX 242339 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 638 PM CDT FRI AUG 24 2007 ILC045-242348- /O.EXP.KILX.SV.W.0118.000000T0000Z-070824T2345Z/ EDGAR- 638 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EDGAR COUNTY EXPIRES AT 645 PM CDT... AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT FOR POSSIBLE ADDITIONAL STORMS. LAT...LON 3964 8775 3948 8764 3948 8754 3978 8753 $$ GOETSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:25 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 24, 3:25 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT FRI AUG 24 2007 .DISCUSSION... ISSUED 325 PM CDT FRI AUG 24 2007 FORECAST CONCERN IS RISK OF SEVERE STORMS INTO THIS EVENING AND FLOOD WATCH NORTH OF LINCOLN THROUGH TONIGHT. 12Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THROUGH THIS WEEKEND AS COLD FRONT SLIDES SE THROUGH CENTRAL IL TONIGHT AND SE IL SAT MORNING. HIGH PRESSURE MOVING INTO THE GREAT LAKES BY SAT NIGHT AND SUNDAY TO RETURN DRY AND COOLER/LESS HUMID AIR TO CENTRAL/SE IL. NEXT COLD FRONT TO SLIDE INTO IL TUE NIGHT AND WED BRINGING NEXT CHANCE OF CONVECTION. SHORT TERM...TONIGHT THROUGH MONDAY NIGHT RADAR MOSAIC SHOWS DEVELOPING LINE OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS FROM NW INDIANA JUST WEST OF CHAMPAIGN AND ACROSS CENTRAL MO NE TO THE ST LOUIS METRO AREA. ISOLATED THUNDERSTORMS ALSO IN SE IL WHILE ISOLATED SHOWERS NW OF THE IL RIVER. 20Z/3 PM SURFACE MAP SHOWS A COLD FRONT FROM SE PARTS OF WI/IA INTO EASTERN KS WITH 1010 MB LOW PRESSURE OVER FAR SE NEBRASKA. OUTFLOW BOUNDARY WAS JUST NORTH OF I-72 IN CENTRAL IL. TEMPS RANGE FROM THE UPPER 70S FROM THE IL RIVER NW WHERE MORE CLOUD COVER AND 90S FROM I-72 SOUTH WHERE MORE SUNSHINE TODAY WITH LAWRENCEVILLE SIZZLING AT 101F... THEIR 5TH DAY THIS MONTH AT OR ABOVE 100F. HUMID WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S. HEAT INDEX FROM 100 TO 105F SOUTH OF I-72. INCREASED POPS TO CATEGORICAL 80% THIS EVENING ACROSS CENTRAL IL THEN LIKELY OVERNIGHT. STILL A GOOD CHANCE OF CONVECTION TONIGHT IN SE IL SE OF I-70 TOWARD LAWRENCEVILLE. LOTS OF SHORT WAVES AND UPPER LEVEL ENERGY ALONG FRONTAL BOUNDARY AS IT MOVES SE INTO CENTRAL IL TONIGHT TOWARD NW IL THIS EVENING AND COLLIDES WITH VERY UNSTABLE AIR MASS ESPECIALLY SE OF THE IL RIVER WHERE SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM. CAPES AS HIGH AS 2000 TO 3000 J/KG EAST OF I-55 WITH HIGHEST AXIS OF INSTABILITY RUNNING FROM DANVILLE AND CHAMPAIGN SW TO TAYLORVILLE AND SHELYVILLE. THESE AREAS WILL LIKELY HAVE BEST CHANCE OF SEVERE STORMS WITH DAMAGING WIND GUSTS AND POSSIBLE LARGE HAIL THROUGH EARLY EVENING AS SQUALL LINE DEVELOPS AND MOVES EASTWARD. COLD FRONT TO MOVE TOWARD I-72 BY DAYBREAK SAT AND TO LAWRENCEVILLE BY 18Z/SAT. PRECIPITABLE WATER VALUES FROM 1.5 TO 2 INCHES IN TROPICAL AIR MASS. HEAVY QPF LIKELY ACROSS CENTRAL IL THIS EVENING WITH HALF TO 1 INCH AND LOCAL 1 TO 2 INCH AMOUNTS. AREAS FROM PEORIA NORTH HAVE LOWER FLASH FLOOD GUIDANCE VALUES FROM RECENT HEAVY RAINS AND WILL CONTINUE FLOOD WATCH FROM FULTON... TAZEWELL AND MCLEAN COUNTIES NORTH THROUGH TONIGHT. CONVECTION SHOULD DIMINISH OVERNIGHT WITH HEAVY QPF SHIFTING NE AND SOUTH OF CENTRAL IL. INCREASED CONVECION CHANCES SAT WITH CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS AS COLD FRONT MOVING THROUGH SLOWER PLUS HAVING SOME LINGERING MOISTURE AND WEAK SHORT WAVES IN UPPER LEVEL TROF MOVING INTO THE MIDWEST. HIGHS TO RANGE FROM LOWER 80S FROM I-74 NORTH AND UPPER 80S SE OF I-70. DEWPOINTS IN THE MID TO UPPER 60S SO STILL RATHER HUMID YET. LINGERED A SLIGHT CHANCE OF CONVECTION IN SE IL EARLY SAT EVENING. THEN DRY...COOLER AND LESS HUMID AIR FILTERS INTO THE AREA SAT NIGHT AND SUNDAY AS WEAK HIGH PRESSURE NEAR THE MT/ND AND CANADIAN BORDER SETTLES INTO THE GREAT LAKES. MORE SUNSHINE SUNDAY WITH HIGHS IN THE 80S AND LOWER DEWPOINTS IN THE LOWER 60S. HIGH PRESSURE SHIFTS EAST OF IL INTO NEW ENGLAND MON WITH RETURN SSW FLOW DEVELOPING AND STARTING TO BRING BACK WARMER AND A BIT MORE HUMID AIR. HIGHS MON IN THE UPPER 80S AND LOWER 90S. LONG TERM...TUESDAY THROUGH FRIDAY HIGH PRESSURE SHIFTS CLOSE ENOUGH TO IL TO KEEP IT DRY TUE. HOTTER AND MORE HUMID WITH HIGH TEMPS IN THE LOW TO MID 90S AND DEWPOINTS IN THE UPPER 60S. TUE WILL BE THE HOTTEST DAY NEXT WEEK. AFTER THAT...NORTHERN STREAM WAVE BRINGS NEXT COLD FRONT INTO THE MIDWEST TUESDAY NIGHT INTO WEDNESDAY. EXTENDED/ENSEMBLE MODELS ARE IN GOOD AGREEMENT WITH FRONTAL PASSAGE ON WEDNESDAY. DRY AND COOLER WEATHER FOLLOWS THIS FRONT THU/FRI AS CANADIAN HIGH PRESSURE DROPS DOWN INTO THE GREAT LAKES REGION. HIGHS IN THE UPPER 70S AND LOWER 80S WITH LOWS IN THE UPPER 50S AND LOWER 60S WHICH IS NEAR OR SLIGHTLY COOLER THAN NORMAL. HUETTL && .AVIATION... ISSUED 1242 PM CDT FRI AUG 24 2007 18Z TAFS REFLECT THE NEW SEVERE WATCH AND THE ORIGINAL MODERATE RISK AREA FROM SPC. INCREASED THE WIND GUST WITH STORMS AS THEY PASS THIS AFTERNOON AND EVENING WITH EXPECTED STORM LINE. POSSIBLE LOWER CIGS OVERNIGHT AS THE FRONT MOVES THROUGH AND SHIFTS THE WINDS TO THE WEST AND THEN NORTHWEST. GOETSCH && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Aug 24, 3:31 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT FRI AUG 24 2007 ILZ027>031-036-251100- FULTON-KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 331 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ037-038-251100- MCLEAN-TAZEWELL- 331 PM CDT FRI AUG 24 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION... LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. FLASH FLOODING WILL REMAIN A POSSIBILITY THROUGH TONIGHT...DUE TO THE VERY HEAVY RAINS ON ALREADY SATURATED GROUND. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END BY EARLY SATURDAY MORNING...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY THIS EVENING. ILZ040-251100- SCHUYLER- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY THIS EVENING. ILZ041-047-251100- CASS-MASON- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. RIVER FLOODING IS ALSO EXPECTED ON THE ILLINOIS RIVER...FROM HENRY TO BEARDSTOWN...DUE TO THE HEAVY RAIN THAT FELL LAST NIGHT ACROSS NORTHERN ILLINOIS. WITH ADDITIONAL HEAVY RAIN POSSIBLE THROUGH TONIGHT...MODERATE FLOODING IS NOW FORECAST THROUGH THE WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. ILZ042>046-048>057-061>063-066>068-071>073-251100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN- MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION- 331 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ...MODERATE RISK OF SEVERE STORMS LATER THIS AFTERNOON... STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT...AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. THERE IS A MODERATE RISK THAT SOME OF THESE STORMS WILL BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THESE STORMS. THERE MAY BE SEVERAL ROUNDS OF STORMS...BEGINNING THIS AFTERNOON...AND CONTINUING THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL END AROUND MIDDAY SATURDAY...AS THE COLD FRONT PUSHES SOUTH OF THE AREA. THE STORMS ON SATURDAY SHOULD REMAIN BELOW SEVERE LEVELS. THUNDERSTORMS MAY RETURN TO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...AS THE NEXT FRONTAL BOUNDARY ARRIVES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING. GOETSCH
In the hours before
Local storm report, Aug 24, 5:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
502 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG EDGEWOOD 38.92N 88.66W
08/24/2007 EFFINGHAM IL EMERGENCY MNGR
TREE LIMBS DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HORD 38.88N 88.52W
08/24/2007 CLAY IL EMERGENCY MNGR
TOPS OF TREES TORN OFF. POWER LINES DOWN.
0457 PM TSTM WND DMG BIBLE GROVE 38.87N 88.43W
08/24/2007 CLAY IL EMERGENCY MNGR
POWER POLES AND LINES DOWN. TREES DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 7 N LOUISVILLE 38.87N 88.51W
08/24/2007 CLAY IL MESONET
TREES FELL ON A TRAILER. POWER LINES DOWN ON ROUTE 45.
SWOP REPORT.
&&
GEELHARTLocal storm report, Aug 24, 5:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG WHEELER 39.04N 88.32W
08/24/2007 JASPER IL LAW ENFORCEMENT
POWER LINES DOWN. TREE LIMBS DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG NEOGA 39.32N 88.45W
08/24/2007 CUMBERLAND IL LAW ENFORCEMENT
POWER LINE DOWN.
0530 PM TSTM WND DMG GREENUP 39.25N 88.16W
08/24/2007 CUMBERLAND IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0530 PM TSTM WND DMG TOLEDO 39.27N 88.24W
08/24/2007 CUMBERLAND IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
GEELHARTLocal storm report, Aug 24, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
554 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HORD 38.88N 88.52W
08/24/2007 CLAY IL EMERGENCY MNGR
8 POWER POLES AND 4 LARGE TREES DOWN.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 41 min |
| Aug 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 45 min |
| Aug 24, 1:58 AM CDT | Flash Flood Warning | ILX | Knox | 6 hr |
| Aug 24, 2:16 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 44 min |
| Aug 24, 2:22 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 23 min |
| Aug 24, 2:59 AM CDT | Flash Flood Warning | ILX | Marshall, Stark | 6 hr |
| Aug 24, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 28 min |
| Aug 24, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Aug 24, 5:02 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 58 min |
| Aug 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.